MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SMALL UNIVERSAL CHUCK WITH T-HANDLE; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SMALL UNIVERSAL CHUCK WITH T-HANDLE; MISC ORTHO SURGICAL INSTR
Catalog Number 393.105
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Is no patient involvement.Date of event is unknown.Device is an instrument and is not implanted/explanted.Reporter email address is unavailable.Reporter is a synthes employee.Part: 393.105; lot: l654443; manufacturing site: (b)(4); release to warehouse date: december 20, 2017 the device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Only top level of the device history record reviewed as sub-components are not lot tracked.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Customer quality investigation: investigation flow: damage- visual (appearance not as expected): visual inspection: the returned instrument was examined, and the device was found to be damaged and slightly deformed at its jaws, there are impact marks across the entire device.The teeth are stuck in the closed position.The balance of the device is in fair condition.The received condition does not agree with the reported broken complaint description.However, with the deformation and stuck condition identified, the overall complaint condition was confirmed.Document/specification review: design drawing from date of manufacture to current were reviewed during this investigation and no design issues were identified.Top-level drawing: due to the post manufacturing damage observed, the dimensional analysis on relevant portions were not performed.The device history record showed that this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Therefore, review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Conclusion: the complaint condition of broken was not confirmed as there is no indication of breakage, however there is evidence of damage and device jamming.A root cause could not be determined as the circumstances surrounding the complaint are unknown.However, it is possible that unintended forces on the device during usage could have led to internal damage which in turn led to observed stuck complaint condition.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a routine inbound inspection of the returned loaner kit on (b)(6) 2018, it was observed that the small universal chuck with t-handle was broken.The chuck has been removed from the set, placed in quarantine and will be returned for evaluation.There was no patient or hospital involvement.This report is for a small universal chuck with t-handle.This is report 1 of 1 for (b)(4).

Brand Name
SMALL UNIVERSAL CHUCK WITH T-HANDLE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7891087
Report Number2939274-2018-53855
Device Sequence Number1928029
Product Code LXH
UDI-Device Identifier10886982199034
UDI-Public(01)10886982199034
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number393.105
Device Lot NumberL654443
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2018
Initial Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1